prednisone question.. probably more for women?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Kriss
Regular Member


Date Joined Mar 2005
Total Posts : 357
   Posted 2/6/2009 11:34 PM (GMT -7)   
This is hard for me to ask about, but I need to know if it's because of my Crohn's/meds or if I have some other problems going on... quick background - I am 32 years old and was diagnosed with Crohn's/Colitis when I was sixteen. In 2001 I had a resection, which helped immensely for a while, but a few years later lots of flare ups. I am currently on 100mg of 6MP, but it seems to be losing it's effectiveness as time goes on (I've been on it for about 12 years, varying doses). For the past few months I've been experiencing increasingly severe symptoms, leading up to a hospitalization a couple of weeks ago. I am now on a tapering dose of 40mg of prednisone, and am out of work on disability. I am awaiting a colonoscopy in another couple of weeks and my doc is recommending Remicade, most likely anyhow, depending on my test results. Among other "prednisone symptoms", ie mood swings, strange sleep patterns, etc., I have no interest in sex at all whatsoever. In the months leading up to this, I wasn't all that interested, but I was in pain or feeling sick most of the time. Although I still feel like crap, I am doing a bit better, I have even less interest than before. If it was just me I wouldn't really care too much, my main focus is getting healthy, but my boyfriend is, lets just say, not pleased by this. It is a constant strain and the stress is definitely not helping my disease. He was great while I was in the hospital and the first week or so after I got out, but now.... So I guess I need to ask - is this a normal part of being on prednisone? I try to explain to him that it's my sickness and the medicine, but he doesn't understand. Anyone?
Thanks.

nkf
New Member


Date Joined Feb 2009
Total Posts : 1
   Posted 2/7/2009 12:51 AM (GMT -7)   
Hi There. I was also in the hospital a few weeks ago.....crohn's related, but wasn't sure. I ended up with a specialist in the field of rheumatology. He put me on methotrexate injections as well as 20mg of prednisone. I have been on the prednisone/injections for almost 4 weeks now and I definately can empathize with you regarding the side effects. My moods are wild and whacky, sometimes I feel like I want to jump out of my skin, and the hardest is not caring or even thinking of a sexual relationship with my husband of 27 years.

My husband was quite supportive over the first 2 weeks out of the hospital but I can feel he is getting frustrated now. I keep reminding him that the doctor said I will be normal again after this is all through (3-6 months, depending on blood work and how my body reacts). I have tried really hard to just pick a positive word a day and be aware of it. This has helped me in relating to my husband.

There are times that if my husband even touches me, it feels like needles going into my skin, which he can't comprehend, since he has never experienced it. My suggestion is to continue on your meds, but try to get the dr to lower your prednisone at least monthly. Hopefully gradually things will get back to normal for you.

Wishing you the best!

Dave D
Regular Member


Date Joined Aug 2005
Total Posts : 404
   Posted 2/7/2009 6:32 AM (GMT -7)   
It happens to guys too! It's the Prednisone. Get well and tapered down and you will recover. Tell that to your hubby to give him some hope.
Dave D
Retired male in late 60's. Perforated Colon in 92. Diagnosed as Ulcerative Colitis in 93. Uncontrolled flareup in 97 dictated J-pouch surgery. 04 Capsule endoscopy diagnosed as Crohns not UC. Emergency surgery in 05 to remove lodged camera capsule. Biopsies positively diagnosed Crohns at that time. 12/06 Unsucessfully tried Naltrexone(LDN). 2/07 developed scleritis of the eye, tearing and detaching the retina. Treated with high doses of Prednisone. 6/07 Thought eye was healing and started taking Entocort counting on the residual (non-systemic portion) as treating the eye. Wrong. In October eye was not stabilized. 11/07 Started Remicade to try and reduce the ocular inflamation of the Scleritis since I had been requiring more and more Prednisone to keep the eye quiet. 12/07, retina tares and detaches again. Started Remicade every 4 weeks plus 20mg of Prednisone per day. Six months and seven infusions later, good eye is back to 20/14. Bad eye is 20/70. Had cataract surgery on June 05 on bad eye. Eye returned to a correctable visionary level of 20/50. 11/08 had reaction to Remicade; trying to keep going with Imuran and Pred. Corrective eye surgery and Fresnel prism lense corrected that eye from turning out. It worked. Double vision stopped. Eye is back to work except far poorer vision than the other.  Life looks fairly good (literally) today.
Married with 4 grandkids.


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 2/7/2009 8:01 AM (GMT -7)   
Well I am not so sure its just the Pred or if its the disease itself. I am not on Pred right now, and I still have that problem. I think with this DD when we are feeling crappy, sex is kinda the last thing on our minds. JMHO
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:22 AM (GMT -7)
There are a total of 2,733,418 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
225 Guest(s), 4 Registered Member(s) are currently online.  Details
Bololidat, Tagier, tickbite666, Tudpock18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer